Feeling Sleeepy

 

For the last few days now all I have wanted to do is sleep. I think anyone with epilepsy will be able to empathise with this feeling!

I think it’s not only a side effect of my medication but also that my energy levels are a little lower than the average persons. I’ll do a full day of work and then want to be lazy and nap in the evening.

It’s something most people find hard to appreciate; even my own family finds it hard to understand. So, I have been feeling tired for a few days – not drained, but, you know that comfortable dozy feeling you have where if you just closed your eyes you’d be completely asleep? Well that’s how I’ve been feeling. I’ve been trying not to sleep the day away or drain my batteries either; I’ve just been taking things easy. Do some work…have a rest.

Sometimes when I have been working full-time, I come home and I just had to have a nap for about half an hour because I’ve felt so drained, but I always feel a million times better for doing so.

I have had many conversations with friends and family where sleep and rest has come into it. I am the type of person who likes to get my 8 hours and I would fear a job where  very early starts or shifts were required. I have great respect for people who do work shifts and nights, I really do. But to consider my health I know that I would quickly become unwell if I had to work shifts. But my own family and friends find it hard to understand this, saying that I would adjust, and that because I woke up at 9am the other day…I’m lazy. To be honest most of these comments are made in humour, and I know my limits and what I can and can’t do in order to be healthy.   I used to want to be a midwife, but knowing the long hours, shifts and stress that is involved in the job I soon realised that it might not be the perfect job for me.

I have had worse sleepy episodes. I used to be on one medication and its main side effect was sleepiness and I was sleeping all the time. It was actually my parents that sent me back to my consultant asking for alternative medication as the sleepy side effects were getting in the way of my day-to-day life.

But when you consider things, it makes sense that most medications have a sleepy side effect as they are calming the electrical activity in the brain. But if you too are feeling too sleepy and you know it is a side effect of your medication. Consider having a word with your consultant.

I know this sleepy phase won’t last long and providing I don’t stay up late and actually get some sleep when I get to bed I’ll be fine in a few days.

f8e7bcdf8fc90b299060d9000cecc4c9

Becky

Advertisements

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s